Albendazole Induced Recurrent Acute Toxic Hepatitis: A Case Report


BİLGİÇ Y. , Yilmaz C., Cagin Y. F. , Atayan Y., KARADAĞ SOYLU N. , HARPUTLUOĞLU M. M. M.

ACTA GASTRO-ENTEROLOGICA BELGICA, cilt.80, ss.309-311, 2017 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 80 Konu: 2
  • Basım Tarihi: 2017
  • Dergi Adı: ACTA GASTRO-ENTEROLOGICA BELGICA
  • Sayfa Sayıları: ss.309-311

Özet

Introduction : Drug induced acute toxic hepatitis can be idiosyncratic. Albendazole, a widely used broad spectrum antiparasitic drug is generally accepted as a safe drug. It may cause asymptomatic transient liver enzyme abnormalities but acute toxic hepatitis is very rare. Case Report : Herein, we present the case of 47 year old woman with recurrent acute toxic hepatitis after a single intake of albendazole in 2010 and 2014. The patient was presented with symptoms and findings of anorexia, vomiting and jaundice. For diagnosis, other acute hepatitis etiologies were excluded. Roussel Uclaf Causality Assessment Method (RUCAM) score was calculated and found to be 10, which meant highly probable drug hepatotoxicity. Within 2 months, all pathological findings came to normal.